Alert archive / Illinois / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 10, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Apr 24, 2014, 5:56 PM CDT for Morgan County, Scott County, Illinois. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 24, 2014, 5:56 PM CDT (22:56 UTC)
- Expired
- Apr 24, 2014, 7:00 PM CDT
- In force
- 64 min
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Morgan County, IL, Scott County, IL
The radar
The Lincoln radar (KILX), 100 km from the middle of the area, began a volume at 22:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 10.9 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2131 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 200 m²/s²
- 0-3 km storm-relative helicity
- 341 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
650
WUUS53 KILX 242256
SVRILX
ILC137-171-250000-
/O.NEW.KILX.SV.W.0010.140424T2256Z-140425T0000Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
556 PM CDT THU APR 24 2014
THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
MORGAN COUNTY IN WEST CENTRAL ILLINOIS...
SCOTT COUNTY IN WEST CENTRAL ILLINOIS...
* UNTIL 700 PM CDT
* AT 551 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 6 MILES EAST OF BEVERLY TO 10 MILES SOUTHEAST OF
PITTSFIELD TO 10 MILES WEST OF CARROLLTON...AND MOVING EAST AT 45
MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
WINCHESTER...JACKSONVILLE...NAPLES...ALSEY...BLUFFS...EXETER...
MANCHESTER...MEREDOSIA...CHAPIN...MURRAYVILLE...WOODSON...
FRANKLIN...LITERBERRY...ALEXANDER...WAVERLY...GLASGOW...OXVILLE...
RIGGSTON...MERRITT AND LYNNVILLE.
THIS INCLUDES INTERSTATE 72 BETWEEN MILE MARKERS 43 AND 79.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3982 9058 3987 9059 3987 9002 3971 8998
3956 8992 3952 8994 3952 9058 3954 9058
3970 9065
TIME...MOT...LOC 2256Z 258DEG 37KT 3980 9080 3954 9058
3934 9052
HAIL...<.75IN
WIND...60MPH
$$
SHIMON3 follow-up statements
869
WWUS53 KILX 242312
SVSILX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
612 PM CDT THU APR 24 2014
ILC137-171-250000-
/O.CON.KILX.SV.W.0010.000000T0000Z-140425T0000Z/
MORGAN IL-SCOTT IL-
612 PM CDT THU APR 24 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SCOTT AND
MORGAN COUNTIES UNTIL 700 PM CDT...
AT 609 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM MEREDOSIA TO ALSEY TO 6 MILES NORTHEAST OF
CARROLLTON...AND MOVING EAST AT 45 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
JACKSONVILLE...MANCHESTER...CHAPIN...MURRAYVILLE...WOODSON...
FRANKLIN...LITERBERRY...ALEXANDER...WAVERLY...MERRITT...LYNNVILLE...
CONCORD...NORTONVILLE...LAKE JACKSONVILLE...SOUTH JACKSONVILLE...
JACKSONVILLE MUNICIPAL AIRPORT...SINCLAIR AND PRENTICE.
INTERSTATE 72 BETWEEN MILE MARKERS 43 AND 79.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3982 9058 3987 9059 3987 9002 3971 8998
3956 8992 3952 8994 3952 9058 3954 9058
3970 9065
TIME...MOT...LOC 2313Z 258DEG 37KT 3984 9058 3957 9036
3937 9030
HAIL...<.75IN
WIND...60MPH
$$
SHIMON621
WWUS53 KILX 242327
SVSILX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
627 PM CDT THU APR 24 2014
ILC171-242337-
/O.CAN.KILX.SV.W.0010.000000T0000Z-140425T0000Z/
SCOTT IL-
627 PM CDT THU APR 24 2014
...THE SEVERE THUNDERSTORM WARNING FOR SCOTT COUNTY IS CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE
WARNED AREA.
LAT...LON 3987 9050 3987 9002 3969 8997 3958 8993
3952 8994 3952 9027 3961 9031 3963 9030
3964 9032 3973 9037 3975 9037 3975 9039
TIME...MOT...LOC 2327Z 258DEG 37KT 3982 9035 3971 9026
3953 9019
$$
ILC137-250000-
/O.CON.KILX.SV.W.0010.000000T0000Z-140425T0000Z/
MORGAN IL-
627 PM CDT THU APR 24 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR MORGAN COUNTY
UNTIL 700 PM CDT...
AT 626 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM CHAPIN TO JACKSONVILLE TO MURRAYVILLE...AND MOVING
EAST AT 45 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
JACKSONVILLE...LITERBERRY...FRANKLIN...ALEXANDER...WAVERLY...SOUTH
JACKSONVILLE...LAKE JACKSONVILLE...NORTONVILLE...JACKSONVILLE
MUNICIPAL AIRPORT...SINCLAIR AND PRENTICE.
INTERSTATE 72 BETWEEN MILE MARKERS 59 AND 79.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3987 9050 3987 9002 3969 8997 3958 8993
3952 8994 3952 9027 3961 9031 3963 9030
3964 9032 3973 9037 3975 9037 3975 9039
TIME...MOT...LOC 2327Z 258DEG 37KT 3982 9035 3971 9026
3953 9019
HAIL...<.75IN
WIND...60MPH
$$
SHIMON696
WWUS53 KILX 242340
SVSILX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
640 PM CDT THU APR 24 2014
ILC137-242350-
/O.CAN.KILX.SV.W.0010.000000T0000Z-140425T0000Z/
MORGAN IL-
640 PM CDT THU APR 24 2014
...THE SEVERE THUNDERSTORM WARNING FOR MORGAN COUNTY IS CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS WEAKENED BELOW
SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR
PROPERTY.
LAT...LON 3987 9050 3987 9002 3969 8997 3958 8993
3952 8994 3952 9027 3961 9031 3963 9030
3964 9032 3973 9037 3975 9037 3975 9039
TIME...MOT...LOC 2340Z 258DEG 37KT 3985 9018 3974 9009
3956 9002
$$
SHIMONWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 24, 2:41 PM CDT, 3 hours 15 minutes earlier.
Area forecast discussion, Apr 24, 2:41 PM CDT, 3 hours 15 minutes before
Area Forecast Discussion National Weather Service Lincoln IL 241 PM CDT Thu Apr 24 2014 .DISCUSSION... ISSUED 240 PM CDT Thu Apr 24 2014 Area of showers and thunderstorms across Missouri and northwest Illinois has been having a hard time penetrating areas to the east this afternoon. Surface dew points still in the upper 30s to lower 40s along the Illinois River and eastward as temperatures have risen into the 70-75 range there, with little moisture advecting in from the southeast. Have had some periods of sunshine, especially in the southeast, which have helped boost the temperatures. Main surface low still located just south of Kansas City, with a cold front trailing into northeast Texas and a secondary boundary extending north into Minnesota. Initial forecast concern remains with the rain trends through tonight, with the focus then shifting toward the extended period of showers and storms for much of next week. SHORT TERM...Tonight through Saturday: Surface low progged to move to near Peoria by early evening, with the front reaching the Indiana border in the 2-3 am time frame, so it will still be a few hours before the eastern CWA starts to rain. Have made some adjustments to better ramp up the rain trends from west to east this evening, then decrease it again from west to east after midnight. Dry and warmer weather expected the next couple days over most of the area. Still some question as to where exactly the frontal boundary will stall out on Saturday, but general consensus is focusing more on the I-72 corridor. Numerical guidance showing a sharp contrast in temperatures across the boundary, ranging from the upper 60s north to around 80 south. LONG TERM...Sunday through Thursday: Digging wave across the West Coast early this weekend still expected to swing eastward, with the blocking pattern across New England resulting in the wave closing off. The large upper low will meander over the central U.S. much of the week as a Rex block pattern sets up, resulting in an extended period of showery weather. Frontal boundary will drift a bit northward on Sunday, allowing more of the forecast area to be in the warm sector. Extensive showers and thunderstorms will move eastward into the area through the day. Currently think the severe threat will stay west of the Mississippi River on Sunday, but a better shot in our area Monday as the storm system starts to occlude. After that, temperatures will gradually lower as the large upper low spins over the central U.S. Will see a chance of showers each day Tuesday through Thursday, although coverage will gradually diminish with each passing day as the low slowly weakens. With the core of the cold air aloft, will need to monitor for potential low-topped convection Wednesday and Thursday. However, will leave thunder out of the forecast for now. Geelhart && .AVIATION... ISSUED 1259 PM CDT Thu Apr 24 2014 Showers are beginning to spread into the Illinois River Valley and may impact KPIA over the next couple of hours. However, overall trend has been for precip to diminish as it moves eastward into the dry air mass over Illinois. As atmosphere slowly moistens and upper wave and its associated cold front approach from the west, showers will gradually become more prevalent across west-central Illinois late this afternoon, then will spread eastward across the remainder of the area during the evening. Most model guidance suggests KCMI will remain dry until mid-evening at the earliest. Time-height cross-sections generally reveal MVFR ceilings with skies clearing from west to east after midnight. Will end the showers and clear skies at KPIA at 08z, then further east to KCMI by around 12z. Winds will initially be gusty from the southeast this afternoon, then will become northwesterly after FROPA later this evening. Barnes && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Apr 24, 3:25 PM CDT, 2 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 325 PM CDT THU APR 24 2014 ILZ027>031-036>038-040>043-047>051-251100- CASS-DE WITT-FULTON-KNOX-LOGAN-MARSHALL-MASON-MCLEAN-MENARD- MORGAN-PEORIA-SANGAMON-SCHUYLER-SCOTT-STARK-TAZEWELL-WOODFORD- 325 PM CDT THU APR 24 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS. .DAY ONE...TONIGHT SCATTERED THUNDERSTORMS WILL TRACK THROUGH THE AREA THIS EVENING AHEAD OF AN APPROACHING COLD FRONT. SEVERE WEATHER IS NOT EXPECTED. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A SLOW MOVING STORM SYSTEM WILL BRING A PROLONGED PERIOD OF WET WEATHER TO THE REGION NEXT WEEK. SCATTERED THUNDERSTORMS WILL BE POSSIBLE SATURDAY NIGHT THROUGH MONDAY...WITH SHOWERS PERSISTING THROUGH AT LEAST WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. ILZ044>046-052>057-061-251100- CHAMPAIGN-CHRISTIAN-COLES-DOUGLAS-EDGAR-MACON-MOULTRIE-PIATT- SHELBY-VERMILION- 325 PM CDT THU APR 24 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS AND EAST CENTRAL ILLINOIS. .DAY ONE...TONIGHT SCATTERED THUNDERSTORMS WILL TRACK THROUGH THE AREA THIS EVENING AHEAD OF AN APPROACHING COLD FRONT. SEVERE WEATHER IS NOT EXPECTED. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A SLOW MOVING STORM SYSTEM WILL BRING A PROLONGED PERIOD OF WET WEATHER TO THE REGION NEXT WEEK. SCATTERED THUNDERSTORMS WILL BE POSSIBLE SUNDAY AND MONDAY...WITH SHOWERS PERSISTING THROUGH AT LEAST WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. ILZ062-063-066>068-071>073-251100- CLARK-CLAY-CRAWFORD-CUMBERLAND-EFFINGHAM-JASPER-LAWRENCE-RICHLAND- 325 PM CDT THU APR 24 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS. .DAY ONE...TONIGHT SCATTERED THUNDERSTORMS WILL TRACK THROUGH THE AREA FROM LATE EVENING INTO THE OVERNIGHT HOURS. ALTHOUGH A FEW OF THE STORMS MAY BE CAPABLE OF PRODUCING GUSTY WINDS AND SMALL HAIL...NO ORGANIZED SEVERE WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A SLOW MOVING STORM SYSTEM WILL BRING A PROLONGED PERIOD OF WET WEATHER TO THE REGION NEXT WEEK. SCATTERED THUNDERSTORMS WILL BE POSSIBLE SUNDAY AND MONDAY...WITH SHOWERS PERSISTING THROUGH AT LEAST WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. BARNES
Nearby
Severe Thunderstorm Warnings in Illinois, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.